MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-P60
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the bronchofiberscope had a rubber pinhole.It is unknown when the issue was found.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the coat of the image guide pipe was peeling off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
E1 establishment full name: (b)(6).The device was returned and evaluated.In addition to the malfunction documented in b5, the other findings are as followed: due to a pinhole on bending section cover rubber, water tightness was lost, adhesive on bending section cover rubber had a chip, connecting tube had a wrinkle, due to wear of angle wire, bending angle in up direction did not meet the standard value, due to damage on control section, angulation lever did not move smoothly, control unit had a scratch, connecting tube had a dent, connecting tube had a scratch, connecting tube had coating peeling (1mm2 or more), image guide bundle had significant breakages, light guide cover glass had a scratch, light guide connector had a scratch, scope cover had a scratch, angulation lever had a scratch, up/down plate had a scratch, eyepiece had a scratch, universal cord had a dent, universal cord had a scratch and grip had a scratch.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.It has been over eight (8) years since the subject device was manufactured.Based on the results of the investigation a definitive root cause could not be determined.However, is likely that coating of insertion tube peeled off (1 mm2 or more) due to stress from use, external factors, or handling.The event can be prevented by following the instructions for use which state: "3.3 inspection of the endoscope.3 inspect the external surface of the entire insertion section, including the bending section and the distal end for dents, bulges, swelling, scratches, peeling off coating, holes, sagging, transformations, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities." olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18387541
Report Number9610595-2023-20180
Device Sequence Number2759640
Product Code EOQ
UDI-Device Identifier04953170339196
UDI-Public04953170339196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown